Alert archive / California / Winter Storm Warnings in 2018
Winter Storm Warning 3, NWS San Diego, CA
NWS San Diego, CA issued this winter storm warning at Mar 1, 2018, 1:04 PM PST for San Bernardino County, California. It took effect at Mar 2, 2018, 4:00 AM PST. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2018, 1:04 PM PST (21:04 UTC)
- In effect from
- Mar 2, 2018, 4:00 AM PST
- Expired
- Mar 3, 2018, 8:14 PM PST
- In force
- 40 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1956 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
557 WWUS46 KSGX 012104 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 104 PM PST Thu Mar 1 2018 ...STORM SYSTEM LIKELY TO BRING HEAVY SNOW TO HIGHER PARTS OF THE SAN BERNARDINO COUNTY MOUNTAINS FRIDAY THROUGH SATURDAY... .A North Pacific storm system will move into southwestern California late tonight, with snow developing by early Friday morning above 6000 to 6500 feet. Snow could be heavy at times before tapering to showers Friday night through Saturday as the snow level gradually lowers to 4000 feet by Saturday night. Areas of strong gusty winds will occur along mountain crests and desert slopes, with local gusts around 50 MPH. The storm will move east Saturday night. CAZ055-020600- /O.UPG.KSGX.WS.A.0002.180302T1200Z-180304T0600Z/ /O.NEW.KSGX.WS.W.0003.180302T1200Z-180304T0000Z/ San Bernardino County Mountains- Including the cities of Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 104 PM PST Thu Mar 1 2018 ...WINTER STORM WARNING IN EFFECT FROM 4 AM FRIDAY TO 4 PM PST SATURDAY ABOVE 5000 FEET... * WHAT...Snow expected. Plan on difficult travel conditions, including during the evening commute on Friday. Tree branches could fall as well. Total snowfall of trace to 1 inch from 4000 to 5000 feet, 1 to 3 inches from 5000 to 6000 feet, 4 to 8 inches from 6000 to 7000 feet, 6 to 12 inches above 7000 feet with local 15 inch amounts. Areas of southwest winds 20 to 30 MPH with gusts to 50 MPH will occur at times near mountain crests and desert slopes. * WHERE...San Bernardino County Mountains above 6000 feet Friday then above 5000 feet Saturday. * WHEN...4 AM Friday to 4 PM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. Hazardous travel conditions for high profile vehicles due to strong cross-winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ CAZ056-020600- /O.NEW.KSGX.WW.Y.0004.180302T1800Z-180304T0000Z/ Riverside County Mountains- Including the city of Idyllwild-Pine Cove 104 PM PST Thu Mar 1 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 4 PM PST SATURDAY ABOVE 5000 FEET... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of a trace to 2 inches from 5000 to 6000 feet, 1 to 4 inches from 6000 to 7000 feet, and 3 to 7 inches above 7000 feet. West winds 15 to 30 mph with local gusts to 50 mph will occur at times near mountain crests and desert slopes. * WHERE...Riverside County mountains above 6500 feet Friday, then above 5000 feet Saturday. * WHEN...10 AM Friday to 4 PM Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Hazardous travel conditions for high profile vehicles due to strong cross-winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ Harrison
7 follow-up statements
169 WWUS46 KSGX 020524 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 924 PM PST Thu Mar 1 2018 ...STORM SYSTEM LIKELY TO BRING HEAVY SNOW TO HIGHER PARTS OF THE SAN BERNARDINO COUNTY MOUNTAINS FRIDAY THROUGH SATURDAY... .A North Pacific storm system will move into southwestern California late tonight, with snow developing by early Friday morning above 6000 to 6500 feet. Snow could be heavy at times before tapering to showers Friday night through Saturday as the snow level gradually lowers to 4000 feet by Saturday night. Areas of strong gusty winds will occur along mountain crests and desert slopes, with local gusts around 50 MPH. The storm will move east Saturday night. CAZ055-021400- /O.CON.KSGX.WS.W.0003.180302T1200Z-180304T0000Z/ San Bernardino County Mountains- Including the cities of Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 924 PM PST Thu Mar 1 2018 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM FRIDAY TO 4 PM PST SATURDAY ABOVE 5000 FEET... * WHAT...Snow expected. Plan on difficult travel conditions, including during the evening commute on Friday. Tree branches could fall as well. Total snowfall of trace to 1 inch from 4000 to 5000 feet, 1 to 3 inches from 5000 to 6000 feet, 4 to 8 inches from 6000 to 7000 feet, 6 to 12 inches above 7000 feet with local 15 inch amounts. Areas of southwest winds 20 to 30 MPH with gusts to 50 MPH will occur at times near mountain crests and desert slopes. * WHERE...San Bernardino County Mountains above 6000 feet Friday then above 5000 feet Saturday. * WHEN...4 AM Friday to 4 PM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. Hazardous travel conditions for high profile vehicles due to strong cross-winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ CAZ056-021400- /O.CON.KSGX.WW.Y.0004.180302T1800Z-180304T0000Z/ Riverside County Mountains- Including the city of Idyllwild-Pine Cove 924 PM PST Thu Mar 1 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 4 PM PST SATURDAY ABOVE 5000 FEET... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of a trace to 2 inches from 5000 to 6000 feet, 1 to 4 inches from 6000 to 7000 feet, and 3 to 7 inches above 7000 feet. West winds 15 to 30 mph with local gusts to 50 mph will occur at times near mountain crests and desert slopes. * WHERE...Riverside County mountains above 6500 feet Friday, then above 5000 feet Saturday. * WHEN...10 AM Friday to 4 PM Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Hazardous travel conditions for high profile vehicles due to strong cross-winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ Gregoria
376 WWUS46 KSGX 021139 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 339 AM PST Fri Mar 2 2018 ...LOCALLY HEAVY SNOWFALL IN THE MOUNTAINS ABOVE 6000 FEET THROUGH SATURDAY... .A low pressure system along the West Coast will move slowly southward today through Saturday...then move inland Saturday night and Sunday. Precipitation will spread slowly southward across far southern California through this evening...with scattered showers following through Saturday...decreasing Saturday night. Snow levels will rise to near 6000 to 6500 feet today...then fall late tonight to around 4500 feet...then fluctuate between 5000 and 5500 feet Saturday. CAZ055-022230- /O.CON.KSGX.WS.W.0003.180302T1200Z-180304T0000Z/ San Bernardino County Mountains- Including the cities of Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 339 AM PST Fri Mar 2 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY ABOVE 5000 FEET... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches above 6000 feet, with localized amounts to around 12 inches on higher peaks. Areas of southwest winds 20 to 30 mph will gust to 45 mph at times with blow and drifting of snow. * WHERE...San Bernardino County Mountains above 6000 feet today then above 5000 feet Saturday. * WHEN...Until 4 PM PST Saturday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. && $$ CAZ056-022230- /O.CON.KSGX.WW.Y.0004.180302T1800Z-180304T0000Z/ Riverside County Mountains- Including the city of Idyllwild-Pine Cove 339 AM PST Fri Mar 2 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST SATURDAY ABOVE 5000 FEET... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches above 6000 feet, with localized amounts up to around 10 inches on higher peaks. Areas of southwest winds 20 to 30 mph will gust to 45 mph at times with blow and drifting of snow. * WHERE...Riverside County mountains above 6500 feet today, then above 5000 feet Saturday. * WHEN...From 10 AM this morning to 4 PM PST Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. && $$ 17
768 WWUS46 KSGX 022108 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 108 PM PST Fri Mar 2 2018 ...LOCALLY HEAVY SNOWFALL IN THE MOUNTAINS ABOVE 6000 FEET THROUGH SATURDAY... .A low pressure system along the West Coast will move slowly southward through Saturday, then move inland Saturday night and Sunday. Precipitation will spread slowly southward across far Southern California through this evening, with scattered showers following through Saturday, decreasing Saturday night. Snow levels around 6500 feet today will fall late tonight to around 5500 feet by Saturday morning then down to 5000 Saturday afternoon. CAZ055-030600- /O.EXT.KSGX.WS.W.0003.000000T0000Z-180304T0600Z/ San Bernardino County Mountains- Including the cities of Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 108 PM PST Fri Mar 2 2018 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 PM PST SATURDAY ABOVE 5000 FEET... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Tree branches could fall as well. Total snowfall of 1 to 4 inches from 5000 to 6000 feet, 4 to 8 inches from 6000 to 7000 feet, and 6 to 12 inches above 7000 feet. Areas of southwest winds 20 to 30 MPH with gusts to 50 MPH will occur at times near mountain crests and desert slopes. * WHERE...San Bernardino County Mountains above 6500 feet today, above 6000 feet late tonight, above 5500 feet Saturday morning, then above 5000 feet Saturday afternoon. * WHEN...Until 10 PM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ CAZ056-030600- /O.EXT.KSGX.WW.Y.0004.000000T0000Z-180304T0600Z/ Riverside County Mountains- Including the city of Idyllwild-Pine Cove 108 PM PST Fri Mar 2 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 PM PST SATURDAY ABOVE 5000 FEET... * WHAT...Snow expected. Plan on difficult travel conditions. Total snow accumulations of a trace to 3 inches from 5000 to 6000 feet, 2 to 4 inches from 6000 to 7000 feet, and 3 to 7 inches above 7000 feet. Local amounts up to 10 inches. West winds 15 to 30 mph with local gusts to 50 mph will occur at times near mountain crests and desert slopes. * WHERE...Riverside County mountains above 6500 feet today, above 6000 feet late tonight, above 5500 feet Saturday morning, then above 5000 feet Saturday afternoon. * WHEN...Until 10 PM Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ Harrison
012 WWUS46 KSGX 030456 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 856 PM PST Fri Mar 2 2018 ...LOCALLY HEAVY SNOWFALL IN THE MOUNTAINS ABOVE 6000 FEET THROUGH SATURDAY... .A low pressure system along the West Coast will move slowly through Southern California tonight and Saturday. Showers will be most widespread tonight, and again Saturday afternoon and evening, with isolated to scattered showers in between. Snow levels will gradually fall tonight through Saturday. Winds will also increase again Saturday afternoon and evening. The storm will depart Saturday night. CAZ055-031230- /O.CON.KSGX.WS.W.0003.000000T0000Z-180304T0600Z/ San Bernardino County Mountains- Including the cities of Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 856 PM PST Fri Mar 2 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY ABOVE 5000 FEET... * WHAT...Heavy snow occurring. Plan on difficult travel conditions. Tree branches could fall as well. Additional snow accumulations of 2 to 4 inches, with localized amounts up to 8 inches, are expected. Strong wind gusts over 45 mph over the ridgetops. * WHERE...San Bernardino County Mountains above 6500 feet this evening, above 5500 feet Saturday morning, then above 4500 feet by Saturday evening. * WHEN...Until 10 PM Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ CAZ056-031230- /O.CON.KSGX.WW.Y.0004.000000T0000Z-180304T0600Z/ Riverside County Mountains- Including the city of Idyllwild-Pine Cove 856 PM PST Fri Mar 2 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY ABOVE 5000 FEET... * WHAT...Snow occurring. Plan on slippery road conditions. Damage to trees and power lines is possible. Additional snow accumulations of 1 to 3 inches, with localized amounts up to 5 inches, are expected. Strong wind gusts over 40 mph over the ridgetops. * WHERE...Riverside County mountains 6500 feet this evening, above 5500 feet Saturday morning, then above 4500 feet by Saturday evening. * WHEN...Until 10 PM Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$
366 WWUS46 KSGX 031055 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 255 AM PST Sat Mar 3 2018 ...LOCALLY HEAVY SNOWFALL IN THE MOUNTAINS ABOVE 6000 FEET THROUGH THIS EVENING... .A low pressure system along the West Coast will move slowly through California today...moving inland tonight and Sunday. There will be additional showers into early this evening...with showers ending from the north late tonight. There will also be periods of stronger and gusty southwest to west winds during the afternoon and evening...mainly on the desert slopes of the mountains. Snow levels will mostly fluctuate between 5000 and 5500 feet today...then lower to 4500 feet this evening and 3500 feet late tonight. CAZ055-032230- /O.CON.KSGX.WS.W.0003.000000T0000Z-180304T0600Z/ San Bernardino County Mountains- Including the cities of Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 255 AM PST Sat Mar 3 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 5000 FEET... * WHAT...Heavy snow. Additional snow accumulations of 3 to 6 inches are expected, with isolated amounts to around 10 inches on higher peaks. There will be areas of southwest winds 25 to 35 mph with gusts to 55 mph during the afternoon and evening... mainly on the desert slopes of the mountains. Areas of snow...blowing snow...and fog will bring sharp reductions in visibility at times. * WHERE...San Bernardino County mountains above 5500 feet today...and above 5000 feet this evening. * WHEN...Until 10 PM PST this evening. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. && $$ CAZ056-032230- /O.CON.KSGX.WW.Y.0004.000000T0000Z-180304T0600Z/ Riverside County Mountains- Including the city of Idyllwild-Pine Cove 255 AM PST Sat Mar 3 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 5000 FEET... * WHAT...Snow. Additional snow accumulations of 3 to 5 inches are expected, with isolated amounts to around 8 inches on higher peaks. There will be areas of southwest to west winds 25 to 35 mph with gusts to 55 mph during the afternoon and evening... mainly on the desert slopes of the mountains. Areas of snow...blowing snow...and fog will bring sharp reductions in visibility at times. * WHERE...Riverside County mountains above 5500 feet today...and above 5000 feet this evening. * WHEN...Until 10 PM PST this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. && $$ 17
023 WWUS46 KSGX 032225 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 225 PM PST Sat Mar 3 2018 CAZ055-040500- /O.EXT.KSGX.WS.W.0003.000000T0000Z-180304T0500Z/ San Bernardino County Mountains- Including the cities of Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 225 PM PST Sat Mar 3 2018 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 PM PST THIS EVENING ABOVE 5000 FEET... * WHAT...Scattered snow showers continuing this afternoon, then gradually tapering off late this evening. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...San Bernardino County mountains above 5000 feet. * WHEN...Until 9 PM today. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times, very slick roads with possible chain controls. Strong winds may also cause blowing snow and hazardous travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...call 800-427-7623 if inside california or 916-455-7623 if outside California. $$ CAZ056-040500- /O.EXT.KSGX.WW.Y.0004.000000T0000Z-180304T0500Z/ Riverside County Mountains- Including the city of Idyllwild-Pine Cove 225 PM PST Sat Mar 3 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING ABOVE 5000 FEET... * WHAT...Scattered snow showers continuing this afternoon, then gradually tapering off late this evening. Additional snow accumulations of 1 to 2 inches are expected. * WHERE...Riverside County mountains above 5000 feet. * WHEN...Until 9 PM today. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times, very slick roads with possible chain controls. Strong winds may also cause blowing snow and hazardous travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For road condition information in California...call 800-427-7623 if inside california or 916-455-7623 if outside California. $$ jmb weather.gov/sandiego
693 WWUS46 KSGX 040414 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 814 PM PST Sat Mar 3 2018 CAZ055-040515- /O.CAN.KSGX.WS.W.0003.000000T0000Z-180304T0500Z/ San Bernardino County Mountains- 814 PM PST Sat Mar 3 2018 ...WINTER STORM WARNING IS CANCELLED... Scattered snow showers are expected through late this evening. Additional snowfall accumulation, if any, will be light. $$ CAZ056-040515- /O.CAN.KSGX.WW.Y.0004.000000T0000Z-180304T0500Z/ Riverside County Mountains- 814 PM PST Sat Mar 3 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Scattered snow showers are expected through late this evening. Additional snowfall accumulation, if any, will be light. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Mar 1, 9:02 AM PST, 4 hours 2 minutes earlier.
Area forecast discussion, Mar 1, 9:02 AM PST, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
902 AM PST Thu Mar 1 2018
.SYNOPSIS...
Fair and cool again today. Another cold low pressure trough will
move through the State Friday and Saturday with rain and mountain
snow developing over the San Bernardino Mountains early Friday.
Scattered, mostly light showers will spread farther south over the
coastal basin through the day Friday and continue into Saturday.
Gusty southwest winds and locally heavy snowfall may create
hazardous winter weather conditions on the higher peaks in San
Bernardino County. Windy conditions will overspread all mountains
and desert areas by late Friday. Scattered showers will end
Saturday night with fair and warmer weather on tap Sunday through
early next week under weak high pressure aloft and offshore
surface winds.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
A broad, deep trough is off the coast of Washington/Oregon this
morning according to water vapor satellite imagery. Satellite
based precipitable water shows a stream of moisture (precipitable
water about 0.8 inches in this stream) being directed by this
trough into Central California. Here in Southern California,
visible satellite showed that skies were mostly clear except over
the coastal waters where some patches of low clouds exist and in
the high deserts where high clouds were moving by to the east.
Temperatures this morning were a few degrees higher than at this
time yesterday. Today should be slightly warmer than yesterday,
but still cooler than normal.
As the trough moves south along the West coast today through
Friday, the stream of moisture moves south into our forecast area
Friday afternoon and evening, directing about 0.8 inches of
precipitable water into our region. Before this stream moves in,
local WRF shows some light showers moving into Orange County and
San Bernardino County early Friday morning. At this point, the
snow level looks to be at around 6000-6500 FT, so snow can be
expected to start at around that time above that level in the San
Bernardino County mountains. This first band of showers dissipates
before it moves into Riverside and San Diego Counties. Then the
moisture stream/weak cold front and associated precipitation moves
into Orange and San Bernardino Counties Friday afternoon and then
into Riverside and San Diego Counties Friday evening. During that
time, the snow level stays at around 6500 FT, according to model
derived wet bulb zero heights. Snow levels then lower down to 5000
FT Saturday morning and then down to 4000-4500 FT Saturday
afternoon. Models then show post-frontal scattered showers
occurring Saturday morning through the afternoon before showers
end Saturday night. The San Bernardino County coastal mountain
slopes look, by far, to get the most precipitation from this event
due to persistent upslope flow with 850 mb south to southwest
winds of 25-30 kt. Precipitation totals in the San Bernardino
County coastal mountain slopes look to be 1-3 inches, with heavy
snow of 6-12 inches and locally 15 inches above around the 5500
foot level and a couple inches down to 4500 feet. A Winter Storm
Watch was issued for the San Bernardino County mountains. Meanwhile,
the Riverside County mountains above 5500 feet may get 2-6 inches
of snow, while the San Diego County mountains may not get any
snow due to the higher snow level. Forecast precipitation totals
for other areas are: 0.25-0.75 inches in the coast and valleys,
0.50-1 inch in the Orange, Riverside and San Diego County
mountains, 0.05-0.20 inches in the high deserts, and 0.01-0.10
inches in the lower deserts. Onshore flow will strengthen as well,
with onshore pressure gradients reaching around 8 mb from San
Diego to Las Vegas. Areas of strong and gusty southwest to west
winds 20-30 mph gusting to 50 mph and locally 60 mph Friday
through Saturday over the mountain ridges, desert slopes, passes
and into some of the adjacent desert areas. Wind Advisories may
need to be issued. With this trough, it will also get cooler
again, with highs dropping down into the 50s west of the mountains
on Saturday, 60s in the lower deserts, 40s in the high deserts and
lower mountain elevations, and upper 20s/30s in the higher
elevations.
Dry and slightly warmer Sunday with offshore flow developing and
weak upper ridging moving in. Warming continues Monday and Tuesday
under the weak ridge aloft and continued offshore flow.
Models start to diverge mid next week, but it still looks like it
should be dry Wednesday-Thursday. The next storm system may
arrive next weekend.
&&
.AVIATION...
011700Z...Coastal/Valley/Mountains...SCT030 through this evening.
Between 06-18Z, low clouds moving in from the north with skies
becoming BKN020-030 Tops 070 at KONT, KSBD and KSNA with -SHRA.
Orange and San Bernardino County coastal mountains slopes btwn 2000-
6000 ft ocnl obscd in clouds and fog. Precipitation not expected at
KSAN or KCRQ through 18Z Friday.
Deserts...Mostly clear today and tonight.
&&
.MARINE...
Southwest winds increasing to 10-20 kt Friday, shifting northwest
Friday night and continuing through Saturday with scattered light
showers. Stronger northwest winds of 15-25 kt Saturday night. Dry
Sunday with lighter north-northwest 10-15 kt.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Watch from late tonight through Saturday evening
for San Bernardino County Mountains.
PZ...NONE.
&&
PUBLIC...Harrison
AVIATION/MARINE...MoedeThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 1:04 PM PST | Winter Weather Advisory | SGX | Riverside | 55 hr |
Nearby
Winter Storm Warnings in California, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.